antibiotic-associated diarrhea

Gastrointestinal adverse drug reactions and antibiotic-associated diarrhea during antibiotic therapy in outpatient practice: prevention and treatment

Adverse drug reactions affecting gastrointestinal tract, quite often with the development of antibioticassociated diarrhea, are the most common undesirable effects of antibiotic therapy in outpatient practice. This review provides modern approaches …

A prevalence of Clostridium difficile-associated diarrhea in hospitalized patients (results of a Russian prospective multicenter study)

Objective. The objective of the study was to evaluate the prevalence of Clostridium difficile-associated diarrhea (CDAD) among hospitalized patients with antibiotic-associated diarrhea (AAD) in general and by specific types of medical care and hospital units. Materials and Methods. A prospective, cross-sectional, non-interventional, multicenter study. The main inclusion criteria were: patient age of 18 years and over, hospital stay of at least 48 hours, current antibiotic therapy or antibiotic therapy within the previous 30 days, loose stools (Bristol stool types 5-7 and stool frequency ≥3 within ≤24 consecutive hours or exceeding normal for the patient), and signed informed consent form.

Importance of Appropriate Rapid Diagnosis of C. difficile in Limited Resource Settings

With the ever present threat of healthcare-associated infections such as C. difficile, are we at increased risk of outbreaks whilst resources to decontaminate wards and isolate patients are? Article explores the importance of rapid diagnosis of C. …

Potential for the Use of Probiotics in Clinical Medicine

Currently, prophylactic and therapeutic use of probiotics is a common practice worldwide, although their effectiveness remains controversial. This review presents data on main probiotic microorganisms. This paper summarizes available evidence-based …

Current Understanding of Clostridium difficile Infection

At the present time Clostridium difficile is the main causative pathogen of nosocomial diarrhea, that linked to the use of antimicrobials. But at the same time there is an unjustified little attantion paid to this problem in Russia. In the present …

Antibiotic-Associated Diarrhea

Diarrhea, which is associated with the usage of antimicrobials, is one of the important problems in clinical practice. This article reviews the questions of etiology, pathogenesis and epidemiology of antibiotic-associated diarrhea (AAD). Clinical …